# SDR 20000925SH014

- Difficulty date: September 11, 2000
- Submitted: September 25, 2000
- Operation: General aviation
- Aircraft: N193PM
- Make and model: Piper PA 46-350P
- Aircraft serial: 4622143
- Engine: Lyc TIO540AE2A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Relief Valve
- Part number: 77808
- Condition: Dirty
- Location: Engine Crankcase
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FOLLOWING TAKEOFF, PILOT NOTED DECREASE IN OIL PRESSURE.  PILOT ELECTED TO RETURN TO AIRPORT.  UPON LANDING AND TAXI BACK TO RAMP, PILOT KEPT RPM AT APPROX 1,500 RPM TO KEEP OIL PRESS ABOVE READING (LOW END).  DUE TO TAXIING AT HIGH RPM, BRAKES WERE OVERHEATED WITH THE RT BRAKE CATCHING FIRE BY THE TIME ACFT RETURNED TO RAMP.  FIRE EXTINGUISHED.  DAMAGE CONFINED TO BRAKE AND TIRE.  INVEST REVEALED SEVERAL SMALL PIECES OF WHAT APPEARED TO BE DIRT OR SAND ON RELIEF VALVE SEAT ALLOWING OIL TO BYPASS THRUST THE RELIEF VALVE RESULTING IN LOWERED PRESSURE.  (X)
